Jump to content

Photo
Mild to Moderate Acne

Tretinoin Users: Any Advice Is Needed!

tretinoin mild acne gel tretinoin gel

3 replies to this topic

#1 emmybear

emmybear

    New Member

  • New Members
  • Posts & Likes
    Posts: 7
    Likes: 0
About Me
  • Gender:Female
  • Location:MA
  • Joined: 30-July 13

Posted 02 August 2013 - 09:57 PM

Sooo I'm looking for a little insight here, and if you've used Tretinoin gel you can probably help me...

 

I have mild acne. I've been breaking out this summer for the first time in years around my T-zone with little pink/nude papules and pustules. Nothing crazy, but my derm prescribed me Tretinoin .025 gel nonetheless. At first I was excited because I heard it was an effective long-term treatment, but once I read about all the people who had to go through weeks--sometimes months--of severe "purging" to achieve clear skin, I got nervous. I've been reading some serious horror stories on this site. I want clear skin of course, but do I want to exacerbate the problem and cause brand new acne for possibly 3 months to get there? HELL NO! 

 

Ok ok ok. I guess my question is: if I have mild acne, should I not even continue to use this product? Will it really cause me crazy red cystic acne for weeks? Or is that only happening to people who have bad acne to begin with?

 

Thank you in advance for reading and responding, please put this anxious mind to resteusa_pray.gif


bahhhhston strongbanana.gif


#2 Garrettryan

Garrettryan

    Human Optimism Machine.

  • Moderators
  • Posts & Likes
    Posts: 309
    Likes: 98
About Me
  • Gender:Male
  • Location:Canada
  • Interests:"It is better to light one candle than to curse the darkness." - Chinese proverb
  • Joined: 17-October 12

Achievements

     

Posted 02 August 2013 - 10:07 PM

Hello! 

I seen your other post and was hesitant to respond with my experience with Retin-A.. but I figured any experience would give you some insight~ I used Retin-a for about 5 months and to be honest the breaking out never really stopped for me.. I know tons of people that get along very will with tretinoin.. and I think part of my problem is because I always exfoliated while on it.. and it was irritating my skin to much. Personally if you only have mild acne in your t-zone and such I would HIGHLY reccommend you just try and treat it with a gentle cleanser, some benzoyl peroxide as a spot treatment or nightly application, and a moisturizer... that will bring you a heck of a lot further than retin-a atleast in my experience.

I hope this helped, and by all means message me if you have any other questions! (:



#3 Veronicag

Veronicag

    New Member

  • New Members
  • Posts & Likes
    Posts: 1
    Likes: 0
About Me
  • Joined: 02-August 13

Posted 02 August 2013 - 10:10 PM

Hi,

I just started accutane, almost three weeks. Accutane works differently for everyone. You might break out more only because the medicine is trying to clear out your pores.
Also, everyone experiences different side effects. It's important to call your dermatologist if you experience strange side effects. They will easily find a solution so don't panic until you actually find something strange going on.
In my experience, although embarrassing to mention, I experienced rectal bleeding within the first week of taking accutane. It turns out it resulted from dehydration. Now, I drink coconut water (electrolytes) on a daily basis. My symptom disappeared within two days, along with my headaches and hair loss, all gone. The only persisting side effects are dry lips and dry skin. I have to apply Vaseline on my lips every hour or so, in order to keep them moisturized.
I would advice that you continue your treatment. You've come this far, you might as well reap the full benefits, and call your doctor in case you experience strange side effects.
Hope you keep us posted! Good luck :)

#4 Salinas

Salinas

    Junior Member

  • Members
  • Posts & Likes
    Posts: 41
    Likes: 8
About Me
  • Joined: 19-October 10

Posted 03 August 2013 - 07:26 AM

it is difficult to answer your question, because it depends on how much sebum is stuck deep inside your pores and how your skin reacts to tretinoin. But in general I think it's safe to say, the more clogged your pores are, the more serious will be the side effects of the tretinoin pushing all the junk to the surface of your skin.

You can always stop if you don't like the side effects of purging your skin. But look at it this way: would you rather have mild acne for years to come because if the continuing issue of clogged pores? Or instead go through 3 - 6 months of hell and have a mostly clear skin afterwards?

On the bright side: tretinoin can do wonders to your skin in general, as it regenerates your skin. That's why it's also used as an anti wrinkle product.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users